Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 146, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 11, 2012, 3:15 PM EDT for Horry County, South Carolina; Bladen County, Columbus County, North Carolina. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2012, 3:15 PM EDT (19:15 UTC)
- Expired
- Aug 11, 2012, 4:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Columbus County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 72 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 3:30 PM EDT | TSTM WND DMG | 6 Wsw Clarkton, NC | TREE DOWN NEAR INTERSECTION OF SILVER SPOON ROAD AND WOOTENS STORE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1450 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
404
WUUS52 KILM 111915
SVRILM
NCC017-047-SCC051-112015-
/O.NEW.KILM.SV.W.0146.120811T1915Z-120811T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
315 PM EDT SAT AUG 11 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
WESTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 415 PM EDT
* AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GREEN SEA...OR 17 MILES
SOUTHEAST OF MULLINS...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
TABOR CITY...
CHERRY GROVE...
CLARENDON...
WILLIAMS...
CHADBOURN...
EVERGREEN...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR
877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3481 7844 3478 7842 3475 7838 3473 7838
3470 7836 3467 7832 3462 7831 3459 7828
3394 7880 3411 7910 3486 7862 3485 7850
TIME...MOT...LOC 1915Z 215DEG 26KT 3414 7895
$$
BACON2 follow-up statements
151
WWUS52 KILM 111936
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
336 PM EDT SAT AUG 11 2012
SCC051-111946-
/O.CAN.KILM.SV.W.0146.000000T0000Z-120811T2015Z/
HORRY SC-
336 PM EDT SAT AUG 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HORRY COUNTY IS
CANCELED...
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR
877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3485 7850 3475 7838 3473 7838 3467 7832
3462 7831 3459 7828 3402 7874 3425 7901
3486 7862
TIME...MOT...LOC 1936Z 215DEG 26KT 3437 7866
$$
NCC017-047-112015-
/O.CON.KILM.SV.W.0146.000000T0000Z-120811T2015Z/
COLUMBUS NC-BLADEN NC-
336 PM EDT SAT AUG 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR BLADEN AND WESTERN COLUMBUS COUNTIES...
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WHITEVILLE...OR 2
MILES NORTHEAST OF WHITEVILLE...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
WACCAMAW...BLADENBORO...ABBOTTSBURG...CLARKTON...ELKTON...EMERSON...
COUNCIL...LISBON...CARVERS...DUBLIN...ELIZABETHTOWN...LAGOON...
RUSKIN...AMMON AND WHITE LAKE.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR
877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3485 7850 3475 7838 3473 7838 3467 7832
3462 7831 3459 7828 3402 7874 3425 7901
3486 7862
TIME...MOT...LOC 1936Z 215DEG 26KT 3437 7866
$$
BACON347
WWUS52 KILM 112013
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
413 PM EDT SAT AUG 11 2012
NCC017-047-112022-
/O.EXP.KILM.SV.W.0146.000000T0000Z-120811T2015Z/
COLUMBUS NC-BLADEN NC-
413 PM EDT SAT AUG 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR BLADEN AND WESTERN COLUMBUS
COUNTIES WILL EXPIRE AT 415 PM EDT...
HEAVY RAINFALL WILL CONTINUE OVER THROUGH 530 PM. MOTORISTS ARE
URGED TO USE CAUTION.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR
877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3485 7850 3475 7838 3473 7838 3467 7832
3462 7831 3459 7828 3402 7874 3425 7901
3486 7862
TIME...MOT...LOC 2012Z 215DEG 26KT 3458 7848
$$
BACONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:05 PM EDT, 10 minutes earlier.
Area forecast discussion, Aug 11, 3:05 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 305 PM EDT SAT AUG 11 2012 .SYNOPSIS... AN APPROACHING AND SLOW MOVING COLD FRONT WILL BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH EARLY SUNDAY...BEFORE TAPERING OFF LATE IN THE WEEKEND AS DRIER AIR MOVES IN FROM THE WEST. FAIR CONDITIONS ARE EXPECTED MONDAY AND TUESDAY...FOLLOWED BY A CHANCE OF SHOWERS LATE TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY...AS A WEAK COLD FRONT SWEEPS ACROSS THE AREA. DRY WEATHER IS EXPECTED LATE IN THE WEEK...BUT A COLD FRONT IS MAY APPROACH NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM SATURDAY...MAIN FORECAST DILEMMA WILL BE POPS MAINLY FOR THE OVERNIGHT HOURS AS THE GFS AND TO SOME EXTENT THE NAM ARE BULLISH ON THE SYNOPTIC SCENARIO. IT APPEARS THE MAIN 200MB JET ROTATES PERFECTLY ACROSS THE REGION FOR RIGHT ENTRANCE REGION DYNAMICS AND WITH WATER VAPOR IMAGERY SHOWING A MOISTURE LADEN ATMOSPHERIC RIVER...CATEGORICAL POPS SEEM LIKE A LOGICAL CHOICE. THIS FEATURE APPEARS TO BE THE CATALYST FOR THE CONVECTION CURRENTLY ALONG THE GULF COAST. WILL NOWCAST THE NEXT FEW HOURS...THEN A MORE GENERALLY 80-90 POP FOR THE OVERNIGHT EARLY MORNING HOURS. MAINTAINED A STRATEGY OF GOING SLIGHTLY WARMER THAN GUIDANCE FOR LOW TEMPERATURES. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 PM SATURDAY...SUNDAY WE WILL STILL BE DEALING WITH A SLUGGISH MOVING COLD FRONT CHUGGING LAZILY WEST TO EAST ACROSS OUR FORECAST AREA...WHICH WEAKENS AND LIFTS NORTH OF OUR ZONES BY SUNDAY NIGHT. BEFORE THIS OCCURS HOWEVER...IT APPEARS THAT A SHARP DRYING TREND ALOFT WILL COMMENCE SUNDAY AFTERNOON AS THE UPPER TROUGH OVER THE REGION LIFTS NORTH AND DE-AMPLIFIES. AS A RESULT...POP VALUES WILL CURTAIL TO ISOLATED THROUGH SUNDAY AFTERNOON...DRYING FROM WEST TO EAST WITH LINGERING ISOLATED CONVECTION ALONG THE COAST TOWARD EVENING...PULLING OFFSHORE OVERNIGHT. MONDAY FAIR CONDITIONS ARE ANTICIPATED AS SFC DEWPOINTS LOWER AND DRY AIR PERCHED ABOVE 6000 FEET HOLDS INTACT...VIA DRY WESTERLY WIND-FLOW ALOFT. MONDAY LOOKS TO BE THE WARMER DAY BY VIRTUE OF CLOUDS AND LOCALIZED RAIN-COOLED AIR STREWN ABOUT THE WARNING AREA SUNDAY. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 3 PM SATURDAY...LONG TERM PERIOD WILL BE CHARACTERIZED BY A PERSISTENT EAST COAST TROUGH AND RIDGING ACROSS THE FOUR CORNERS REGION. AT THE SURFACE...A COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY AND DISSIPATE FOLLOWED BY WHAT APPEARS TO BE A STRONGER FRONT FOR THE WEEKEND. HIGHEST POPS FOR THE PERIOD ARE ASSOCIATED WITH THE AFOREMENTIONED SURFACE FEATURES...EARLY WEDNESDAY AND SATURDAY. REGARDING TEMPERATURES...FRIDAY...WITH THE WESTERLY DOWNSLOPE FLOW LOOKS LIKE THE WARMEST DAY SOMEWHAT ABOVE CLIMATOLOGY WITH THE REMAINDER OF THE PERIOD NEAR SEASONAL NORMALS. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... AS OF 19Z...SCATTERED SHOWERS AND THUNDERSTORMS ARE AFFECTING THE AREA AT THE TIME AND STAND A REASONABLE CHANCE OF AFFECTING ALL TERMINALS IN SOME FASHION DURING THE FIRST 6 HOURS OF THE PERIOD. THE STORMS WILL BE ACCOMPANIED BY MFR OR SHORT DURATION IFR CONDITIONS. OUTSIDE STORMS...S TO SW WINDS OF 10 TO 15 KT WILL DIMINISH TO 5 TO 10 KT LATE THIS AFTERNOON AND BECOME SW TONIGHT. COULD SEE LINGERING SHOWERS AND STORMS AFTER 03Z...MAINLY OVER THE COASTAL TERMINALS. EXTENDED OUTLOOK...VFR MONDAY THROUGH THU...OUTSIDE POSSIBLE SHOWERS AND STORMS TUESDAY NIGHT INTO WED. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM SATURDAY...LOW LEVEL WIND FIELDS HAVE COME IN A TAD STRONGER WITH THE 1200 UTC GUIDANCE. EXPECT A SOUTHERLY FLOW OF 10-15 KNOTS TO INCREASE TO 15-20 KNOTS BY LATE TONIGHT AND VEER TO THE SOUTHWEST AS SEA BREEZE INFLUENCES ARE LOST. DO NOT EXPECT A SIGNIFICANT WIND SHIFT AS THE FRONT REMAINS WELL OFF TO THE WEST. SEAS STILL HOVERING AROUND FIVE FEET AT 41013 AND 41110. WILL RAISE A SCEC FOR THE NORTHERN WATERS. SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 PM SATURDAY...NO SIGNIFICANT HAZARDS EXPECTED SUNDAY AND MONDAY ALTHOUGH A FEW TSTMS MAY IMPACT THE 0-20NM WATERS SUNDAY AS A WEAKENING COLD INLAND OVER THE COASTAL INTERIOR PROVIDES A FOCUS FOR SHOWERS OR A FEW STORMS. SINCE THE FRONT IS WEAK AND DISSIPATES NORTH OF THE WATERS...S-SW WIND FLOW WILL REMAIN OVER THE WATERS...BUT WELL BELOW ADVISORY CRITERIA. SEA SPECTRUM SUNDAY MAINLY S WAVES 3-4 FEET AT 6 SECONDS...AND SE WAVES 1-2 FEET AT 8-9 SECONDS. MONDAY SIMILAR BUT IMPROVED AS THE S WAVES SUBSIDE TO AROUND 2 FEET. LONG TERM /TUESDAY THROUGH THURSDAY/... AS OF 3 PM SATURDAY...SOUTHWEST FLOW THROUGH THE PERIOD. STRONGEST WINDS OCCUR LATER TUESDAY AHEAD OF THE NEXT SYSTEM. EXPECT 15-20 KNOTS BRIEFLY AT THIS TIME. OTHERWISE 10-15 KNOTS AND PROBABLY CLOSER TO TEN WILL SUFFICE. RELATIVELY BENIGN WINDS AND SEAS FOR WEDNESDAY AND THURSDAY. SEAS REMAIN VOID OF ANY SIGNIFICANT SWELL AS THE RECENTLY OBSERVED INCREASE IN TROPICAL ACTIVITY IN THE ATLANTIC BASIN HAS ALL BUT DISSIPATED. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...SHK SHORT TERM...MJC LONG TERM...MJC/SHK AVIATION...SHK/RAN
Hazardous weather outlook, Aug 11, 5:42 AM EDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 542 AM EDT SAT AUG 11 2012 AMZ254-256-120945- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 542 AM EDT SAT AUG 11 2012 ...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-120945- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 542 AM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-120945- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 542 AM EDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND HEAVY RAINFALL. ISOLATED FLOODING MAY BE POSSIBLE IF STORMS ARE ABLE TO REDEVELOP AND SOAK THE SAME AREAS WITHIN A SHORT TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 9
In the hours before
Special weather statement, Aug 11, 12:29 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1229 PM EDT SAT AUG 11 2012
SCZ017-023-024-032-033-039-111730-
DARLINGTON-DILLON-FLORENCE-MARION-MARLBORO-WILLIAMSBURG-
1229 PM EDT SAT AUG 11 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WILLIAMSBURG...FLORENCE...
MARION...DILLON...MARLBORO AND DARLINGTON COUNTIES THROUGH 130 PM
EDT...
AT 1230 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES WEST OF LAMAR TO 16 MILES SOUTHWEST OF
HEBRON CROSSROADS...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST
OF BISHOPVILLE TO 5 MILES EAST OF MANNING...MOVING NORTHEAST AT 40
MPH.
SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...FLORENCE...KINGSTREE...
LAKE CITY...BINGHAM...BLUE BRICK...BROWNSVILLE...CADES...
CARTERSVILLE...CLAUSSEN...DARLINGTON RACEWAY AND EFFINGHAM.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3420 8012 3426 8013 3455 7947 3378 7933
3376 7935 3362 8004 3372 7998 3377 8000
3383 7991 3388 7989 3388 7994 3393 7997
3396 7996 3399 7990 3407 8003 3409 8008
3414 8015 3416 8016
TIME...MOT...LOC 1630Z 244DEG 33KT 3415 8015 3372 8009
BACONSpecial weather statement, Aug 11, 1:32 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
132 PM EDT SAT AUG 11 2012
SCZ032-039-111830-
FLORENCE-WILLIAMSBURG-
132 PM EDT SAT AUG 11 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WILLIAMSBURG AND FLORENCE
COUNTIES THROUGH 230 PM EDT...
AT 132 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HEBRON...OR ABOUT 8 MILES SOUTHWEST OF LAKE CITY...MOVING EAST AT 20
MPH.
SOME LOCATIONS IMPACTED INCLUDE LAKE CITY...CADES...HANNAH...
HEBRON...HEBRON CROSSROADS...JOHNSONVILLE...KINGSBURG...NIXONVILLE...
POSTON AND SCRANTON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3383 7991 3388 7989 3389 7989 3388 7994
3390 7995 3401 7951 3398 7950 3396 7948
3394 7949 3390 7943 3389 7940 3389 7941
3384 7936 3377 7934 3371 7994 3380 7996
TIME...MOT...LOC 1732Z 258DEG 16KT 3382 7985
BACONSpecial weather statement, Aug 11, 1:42 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
142 PM EDT SAT AUG 11 2012
NCZ087-SCZ024-111815-
DILLON-ROBESON-
142 PM EDT SAT AUG 11 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS DILLON AND ROBESON COUNTIES
THROUGH 215 PM EDT...
AT 142 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LATTA...OR ABOUT OVER DILLON...MOVING NORTHEAST AT 25 TO 30 MPH.
SOME LOCATIONS IMPACTED INCLUDE DILLON...ELROD...FAIRMONT...HAMER...
LATTA...LITTLE ROCK...OAK GROVE...PURVIS...ROWLAND...SOUTH OF THE
BORDER...MCDONALD AND RAYNHAM.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3450 7910 3430 7938 3430 7942 3429 7944
3429 7947 3428 7948 3437 7959 3466 7929
TIME...MOT...LOC 1741Z 224DEG 21KT 3438 7944
COLBYSpecial weather statement, Aug 11, 2:31 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
231 PM EDT SAT AUG 11 2012
NCZ087-099-SCZ024-033-053-111930-
COLUMBUS-DILLON-INLAND HORRY-MARION-ROBESON-
231 PM EDT SAT AUG 11 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY...MARION...DILLON...
COLUMBUS AND ROBESON COUNTIES THROUGH 330 PM EDT...
AT 231 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MULLINS...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE LUMBERTON...MULLINS...BARNESVILLE...
BOARDMAN...EVERGREEN...FAIR BLUFF...FAIRMONT...FORK...GAPWAY...
HESTERTOWN...KEMPER AND LAKE VIEW.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3458 7885 3454 7886 3450 7885 3449 7887
3446 7883 3446 7873 3409 7922 3419 7938
3468 7907
TIME...MOT...LOC 1831Z 217DEG 19KT 3424 7922
BACONSpecial weather statement, Aug 11, 3:00 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 300 PM EDT SAT AUG 11 2012 NCZ096-099-SCZ053-112000- BLADEN-COLUMBUS-INLAND HORRY- 300 PM EDT SAT AUG 11 2012 ...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...BLADEN AND COLUMBUS COUNTIES THROUGH 400 PM EDT... AT 301 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER BAYBORO...OR ABOUT 14 MILES NORTH OF CONWAY...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS IMPACTED INCLUDE WHITEVILLE...ALLSBROOK...BAYBORO... CHADBOURN...CHERRY GROVE...CLARENDON...GREEN SEA...HALLSBORO... LORIS...REDBUG...SIDNEY AND TABOR CITY. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. HEAVY RAINFALL AND MINOR FLOODING. THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && LAT...LON 3453 7880 3437 7854 3394 7899 3404 7916 TIME...MOT...LOC 1901Z 206DEG 16KT 3406 7902 BACON
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:29 PM EDT | Special Weather Statement | ILM | Darlington, Florence | 61 min |
| Aug 11, 12:55 PM EDT | Severe Thunderstorm Warning | ILM | Florence | 40 min |
| Aug 11, 1:32 PM EDT | Special Weather Statement | ILM | Florence | 58 min |
| Aug 11, 1:42 PM EDT | Special Weather Statement | ILM | Dillon | 33 min |
| Aug 11, 3:28 PM EDT | Special Weather Statement | ILM | Georgetown, Horry | 62 min |
| Aug 11, 4:32 PM EDT | Special Weather Statement | ILM | Williamsburg | 28 min |
| Aug 11, 6:32 PM EDT | Special Marine Warning | ILM | 28 min | |
| Aug 10, 10:40 PM EDT | Special Weather Statement | ILM | New Hanover | 65 min |
| Aug 11, 2:31 PM EDT | Special Weather Statement | ILM | Robeson | 59 min |
| Aug 11, 3:00 PM EDT | Special Weather Statement | ILM | Columbus | 60 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.